Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tired of Being Tired
Jun 17, 2007

I have been HIV for about 3 years. So far my CD4 counts are in the 700s and my Viral Load is slowly going up--in the 100,000 range now. I am feeling really, really tired lately and wondering if it is the Viral Load that is making me tired. My last test results indicate everything else is in the normal range, thyroid, etc. If I would start medication to bring the viral load down, would I have more energy? This a factor that will help me decide to start HIV medication right away. I have been eating right, excersing, and taking my vitamins to maintain naturally and wanted to delay medication until required. Please advise. Tired of Being Tired!!!

Response from Dr. Pierone

There are some people who have HIV-related fatigue which improves after starting HAART. But there are other causes of fatigue which have nothing to do with HIV and will not improve if medications are started. A partial list would include depression, sleep apnea, thyroid problems, adrenal insufficiency, sleep deprivation, and illicit drug use. But sometimes, the only way to see if fatigue is HIV-related is to start medications and see if the fatigue resolves.

If you do decide to start therapy please let us know what happens with your symptoms. Good luck!



Previous
First Night Horror
Next
high risk hpv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement